Ask Health Experts and Get Answers to Your Health Question ASAP
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Hello and thank you for your question.
Hello, thank you for taking my question.
Did this start the same time you started taking the syrup? Or how long has this been going on? Thanks
Well I went for a CT scan on Saturday (had barium to take) and then my stools turned pale almost white. On Monday I went to a gastroenterologist- and he sampled my stool and he said no blood. But after this I had dark stools But today is the darkest yet (But I took the prilosec yesterday morning, Cough syrup around 6pm and dramamine around 10pm after lots of nausea.)
But my stools were dark before that too. Yesterday, my stool was half normal brown color and half dark.
do you take any iron pills?
the medications especially cough syrup can cause dark stool.
but this should not happen after you stop these medications.
if it does, then it is better to get an endoscopy to make sure you do not have any bleeding stomach ulcer.
Oh I see....and bleeding stomach ulcers is this bad???
Can it be cured?
yes it can be if present.
yes it is bad or yes it can be cured? sorry..
it can be cured.
that is why endoscopy required if you have this symptoms persistently.
one more thing. I have a distended stomach and evidence of prepyloric wall thickening. Went to one gastro- said do endoscopy and biopsy. Went to another and said do GI series first then if abnormal do endoscopy. Which should I believe?
1 seemed in a hurry and the other not concerned at all.......
endoscopy and biopsy should be the correct step forward.
GI series will not provide much information.
Thank you doctor. I appreciate your help!
THe other suggested though that an upper gi series was an alternative....